MAUDE Adverse Event Report: DEPUY SYNTHES SPINE VIPER2 APPROXIMATING SET SCREW INSERTER, SELF-RETAINING; DRIVER, PROSTHESIS

DEPUY SYNTHES SPINE VIPER2 APPROXIMATING SET SCREW INSERTER, SELF-RETAINING; DRIVER, PROSTHESIS
Model Number 286735350
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Review of the device history record identified no issues during the manufacturing or release of the product that could be attributed to the problem reported by the customer.The product was released accomplishing all quality requirements.A follow up report will be filed upon completion of the investigation.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Orthokit specialist checked devices and found next damages: code 286720000 - the thread damage code 286735350 - had the working part of the screwdriver code 286735400 - the failure of the slot code 286745550 - the working part was broken.The date of inspection is (b)(6) 2017 and we accepted this date as date of the event.
 
Additional Manufacturer Narrative
The x25 approximator was returned for evaluation.Visual inspection revealed that the distal tip of the driver was missing.Optical imaging found evidence of a torsional shear overloading.Review of the device history record identified no issues during the manufacturing or release of the product that could have contributed to the problem reported by the customer.The product was released accomplishing all quality requirements.A review of the complaint trend analysis was performed and no systemic trend was identified as a result of the analysis.The root cause cannot be positively determined however the failure is mostly due to unanticipated torsional loads.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends have been observed, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER2 APPROXIMATING SET SCREW INSERTER, SELF-RETAINING
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
DEPUY SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key6798145
Report Number1526439-2017-10664
Device Sequence Number1247076
Product Code HWR
UDI-Device Identifier10705034214573
UDI-Public(01)10705034214573
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Service Personnel
Type of Report Initial,Followup
Report Date (Section B) 07/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number286735350
Device Catalogue Number286735350
Device Lot NumberGM3423803
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2017
Initial Date Received by Manufacturer 07/26/2017
Supplement Date Received by Manufacturer09/15/2017
Initial Report FDA Received Date08/16/2017
Supplement Report FDA Received Date09/21/2017
Patient Sequence Number1